Alert archive / California / Wind Advisories in 2024

Wind Advisory 21, NWS Hanford, CA

March 28, 20246 counties in California

NWS Hanford, CA issued this wind advisory at Mar 28, 2024, 1:08 PM PDT for 6 counties in California. It took effect at Mar 29, 2024, 2:00 PM PDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Mar 28, 2024, 1:08 PM PDT (20:08 UTC)
In effect from
Mar 29, 2024, 2:00 PM PDT
Expired
Mar 30, 2024, 5:56 AM PDT
In force
16 hr
Issued by
NWS Hanford, CA

Counties Fresno County, CA, Kern County, CA, Kings County, CA, Madera County, CA, Mariposa County, CA, Merced County, CA

The radar

The San Joaquin Valley radar (KHNX), 44 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Vandenberg AFB, CA (KVBG), launched 12:00Z, 8.1 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Vandenberg AFB, CA at 12:00Z on 2024-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Vandenberg AFB, CA at 12:00Z on 2024-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
544 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

306 
WWUS76 KHNX 282008
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
108 PM PDT Thu Mar 28 2024

CAZ300-308-313-290400-
/O.NEW.KHNX.WI.Y.0021.240329T2200Z-240330T1300Z/
West Side Mountains north of 198-West Side Mountains South of 198-
Buena Vista-
Including the cities of San Luis Reservoir, McKittrick, Taft, and
Blackwells Corner
108 PM PDT Thu Mar 28 2024

...WIND ADVISORY IN EFFECT FROM 3 PM FRIDAY TO 6 AM PDT SATURDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Buena Vista, West Side Mountains South of 198, and West 
  Side Mountains north of 198.

* WHEN...From 3 PM Friday to 6 AM PDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ337>339-290400-
/O.CON.KHNX.WI.Y.0020.000000T0000Z-240329T0800Z/
Indian Wells Valley-Mojave Desert Slopes-Mojave Desert-
Including the cities of Inyokern, Ridgecrest, Rosamond, Mojave,
Randsburg, Edwards AFB, and California City
108 PM PDT Thu Mar 28 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PDT FRIDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Indian Wells Valley, Mojave Desert, and Mojave Desert 
  Slopes.

* WHEN...Until 1 AM PDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

AB
7 follow-up statements
595 
WWUS76 KHNX 290141
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
641 PM PDT Thu Mar 28 2024

CAZ337>339-290800-
/O.CON.KHNX.WI.Y.0020.000000T0000Z-240329T0800Z/
Indian Wells Valley-Mojave Desert Slopes-Mojave Desert-
Including the cities of Mojave, Ridgecrest, California City,
Rosamond, Edwards AFB, Randsburg, and Inyokern
641 PM PDT Thu Mar 28 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PDT FRIDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Indian Wells Valley, Mojave Desert, and Mojave Desert 
  Slopes.

* WHEN...Until 1 AM PDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ300-308-313-291100-
/O.CON.KHNX.WI.Y.0021.240329T2200Z-240330T1300Z/
West Side Mountains north of 198-West Side Mountains South of 198-
Buena Vista-
Including the cities of Taft, San Luis Reservoir, Blackwells
Corner, and McKittrick
641 PM PDT Thu Mar 28 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM FRIDAY TO 6 AM PDT 
SATURDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Buena Vista, West Side Mountains South of 198, and West 
  Side Mountains north of 198.

* WHEN...From 3 PM Friday to 6 AM PDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

AS
102 
WWUS76 KHNX 290747
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1247 AM PDT Fri Mar 29 2024

CAZ337>339-291615-
/O.EXP.KHNX.WI.Y.0020.000000T0000Z-240329T0800Z/
/O.EXB.KHNX.WI.Y.0021.240329T2100Z-240330T0600Z/
Indian Wells Valley-Mojave Desert Slopes-Mojave Desert-
Including the cities of Rosamond, Randsburg, Inyokern, Edwards
AFB, Mojave, California City, and Ridgecrest
1247 AM PDT Fri Mar 29 2024

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT 
THIS EVENING...
...WIND ADVISORY WILL EXPIRE AT 1 AM PDT EARLY THIS MORNING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Indian Wells Valley, Mojave Desert, and Mojave Desert 
  Slopes.

* WHEN...From 2 PM this afternoon to 11 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ300-308-313-291615-
/O.CON.KHNX.WI.Y.0021.240329T2200Z-240330T1300Z/
West Side Mountains north of 198-West Side Mountains South of 198-
Buena Vista-
Including the cities of San Luis Reservoir, Taft, Blackwells
Corner, and McKittrick
1247 AM PDT Fri Mar 29 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM 
PDT SATURDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Buena Vista, West Side Mountains South of 198, and West 
  Side Mountains North of 198.

* WHEN...From 3 PM this afternoon to 6 AM PDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

BSO
952 
WWUS76 KHNX 290825
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
125 AM PDT Fri Mar 29 2024

CAZ301>303-317-291630-
/O.EXB.KHNX.WI.Y.0021.240329T2200Z-240330T0600Z/
Los Banos - Dos Palos-Merced - Madera - Mendota-Planada - Le
Grand - Snelling-Mariposa Madera Foothills-
Including the cities of El Portal, Los Banos, Atwater, Mariposa,
Planada, Madera, Le Grand, Merced, and Lake Mcclure
125 AM PDT Fri Mar 29 2024

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM PDT 
THIS EVENING...

* WHAT...South to southeast winds 15 to 25 mph with gusts up to 40 
  mph expected.

* WHERE...Los Banos - Dos Palos, Mariposa Madera Foothills, Merced - 
  Madera - Mendota, and Planada - Le Grand - Snelling.

* WHEN...From 3 PM this afternoon to 11 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ337>339-291630-
/O.CON.KHNX.WI.Y.0021.240329T2100Z-240330T0600Z/
Indian Wells Valley-Mojave Desert Slopes-Mojave Desert-
Including the cities of Rosamond, Randsburg, Inyokern, Edwards
AFB, Mojave, California City, and Ridgecrest
125 AM PDT Fri Mar 29 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM 
PDT THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Indian Wells Valley, Mojave Desert, and Mojave Desert 
  Slopes.

* WHEN...From 2 PM this afternoon to 11 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ300-308-313-291630-
/O.CON.KHNX.WI.Y.0021.240329T2200Z-240330T1300Z/
West Side Mountains north of 198-West Side Mountains South of 198-
Buena Vista-
Including the cities of San Luis Reservoir, Taft, Blackwells
Corner, and McKittrick
125 AM PDT Fri Mar 29 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM 
PDT SATURDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Buena Vista, West Side Mountains South of 198, and West 
  Side Mountains north of 198.

* WHEN...From 3 PM this afternoon to 6 AM PDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

BSO
205 
WWUS76 KHNX 291602
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
902 AM PDT Fri Mar 29 2024

CAZ337>339-300030-
/O.CON.KHNX.WI.Y.0021.240329T2100Z-240330T0600Z/
Indian Wells Valley-Mojave Desert Slopes-Mojave Desert-
Including the cities of Inyokern, Randsburg, California City,
Rosamond, Mojave, Edwards AFB, and Ridgecrest
902 AM PDT Fri Mar 29 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM 
PDT THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Indian Wells Valley, Mojave Desert, and Mojave Desert 
  Slopes.

* WHEN...From 2 PM this afternoon to 11 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ300-308-313-300030-
/O.CON.KHNX.WI.Y.0021.240329T2200Z-240330T1300Z/
West Side Mountains north of 198-West Side Mountains South of 198-
Buena Vista-
Including the cities of San Luis Reservoir, McKittrick, Taft, and
Blackwells Corner
902 AM PDT Fri Mar 29 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM 
PDT SATURDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 55 mph expected.

* WHERE...Buena Vista, West Side Mountains South of 198, and West 
  Side Mountains north of 198.

* WHEN...From 3 PM this afternoon to 6 AM PDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ301>303-317-300030-
/O.CON.KHNX.WI.Y.0021.240329T2200Z-240330T0600Z/
Los Banos - Dos Palos-Merced - Madera - Mendota-Planada - Le
Grand - Snelling-Mariposa Madera Foothills-
Including the cities of Atwater, El Portal, Planada, Lake
Mcclure, Los Banos, Le Grand, Merced, Madera, and Mariposa
902 AM PDT Fri Mar 29 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM 
PDT THIS EVENING...

* WHAT...Southeast winds 10 to 20 mph with gusts up to 40 mph 
  expected.

* WHERE...Los Banos - Dos Palos, Mariposa Madera Foothills, Merced - 
  Madera - Mendota, and Planada - Le Grand - Snelling.

* WHEN...From 3 PM this afternoon to 11 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

EW
246 
WWUS76 KHNX 300012
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
512 PM PDT Fri Mar 29 2024

CAZ300-308-313-301100-
/O.CON.KHNX.WI.Y.0021.000000T0000Z-240330T1300Z/
West Side Mountains north of 198-West Side Mountains South of 198-
Buena Vista-
Including the cities of Taft, McKittrick, San Luis Reservoir, and
Blackwells Corner
512 PM PDT Fri Mar 29 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT SATURDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 55 mph.

* WHERE...Buena Vista, West Side Mountains South of 198, and West 
  Side Mountains north of 198.

* WHEN...Until 6 AM PDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ301>303-317-300600-
/O.CON.KHNX.WI.Y.0021.000000T0000Z-240330T0600Z/
Los Banos - Dos Palos-Merced - Madera - Mendota-Planada - Le
Grand - Snelling-Mariposa Madera Foothills-
Including the cities of Merced, El Portal, Le Grand, Mariposa,
Planada, Atwater, Los Banos, Lake Mcclure, and Madera
512 PM PDT Fri Mar 29 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WHAT...Southeast winds 10 to 20 mph with gusts up to 40 mph.

* WHERE...Los Banos - Dos Palos, Mariposa Madera Foothills, Merced - 
  Madera - Mendota, and Planada - Le Grand - Snelling.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ337>339-300600-
/O.CON.KHNX.WI.Y.0021.000000T0000Z-240330T0600Z/
Indian Wells Valley-Mojave Desert Slopes-Mojave Desert-
Including the cities of Edwards AFB, Randsburg, Mojave, Rosamond,
Ridgecrest, California City, and Inyokern
512 PM PDT Fri Mar 29 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Indian Wells Valley, Mojave Desert, and Mojave Desert 
  Slopes.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

AS
800 
WWUS76 KHNX 300546
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1046 PM PDT Fri Mar 29 2024

CAZ301>303-317-337>339-300700-
/O.EXP.KHNX.WI.Y.0021.000000T0000Z-240330T0600Z/
Los Banos - Dos Palos-Merced - Madera - Mendota-Planada - Le
Grand - Snelling-Mariposa Madera Foothills-Indian Wells Valley-
Mojave Desert Slopes-Mojave Desert-
Including the cities of Mariposa, Ridgecrest, Lake Mcclure,
Madera, California City, Edwards AFB, Planada, Rosamond, Le
Grand, Merced, Los Banos, El Portal, Inyokern, Randsburg,
Atwater, and Mojave
1046 PM PDT Fri Mar 29 2024

...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING...

Winds have dropped to below advisory levels, and the advisory will 
be allowed to expire.

$$

CAZ300-308-313-301300-
/O.CON.KHNX.WI.Y.0021.000000T0000Z-240330T1300Z/
West Side Mountains north of 198-West Side Mountains South of 198-
Buena Vista-
Including the cities of McKittrick, San Luis Reservoir, Taft, and
Blackwells Corner
1046 PM PDT Fri Mar 29 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT SATURDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 40 mph.

* WHERE...Buena Vista, West Side Mountains South of 198, and West 
  Side Mountains north of 198.

* WHEN...Until 6 AM PDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

AS
199 
WWUS76 KHNX 301256
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
556 AM PDT Sat Mar 30 2024

CAZ300-308-313-301400-
/O.CAN.KHNX.WI.Y.0021.000000T0000Z-240330T1300Z/
West Side Mountains north of 198-West Side Mountains South of 198-
Buena Vista-
Including the cities of Blackwells Corner, Taft, San Luis
Reservoir, and McKittrick
556 AM PDT Sat Mar 30 2024

...WIND ADVISORY IS CANCELLED...

Wind gusts of 35 mph or higher are no longer expected. Therefore, 
the Wind Advisory has been cancelled.

$$

BS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Mar 28, 3:45 AM PDT, 9 hours 23 minutes earlier. Its key messages:

  • 1. There is a 65 percent chance for at least 8 inches of snow for elevations above 7,000 feet in Yosemite National Park through 5 PM Thursday. 2. A Wind Advisory will be in effect from 11 AM Thursday through 1 AM Friday for the Kern County Deserts and Mountain Slopes. 3. There is around generally a 60 to 90 percent chance of one foot of snow or more in the Sierra Nevada above 5,500 feet Friday afternoon through Sunday, mainly Fresno County north. 4. There is around 55 to 75 percent chance of one inch of rain or more in the Sierra Nevada foothills and about 25 to 50 percent for the Kern County mountains Friday afternoon through Sunday. 5. Dry and warming trend is forecast to occur early next week.
Area forecast discussion, Mar 28, 3:45 AM PDT, 9 hours 23 minutes before
Area Forecast Discussion
National Weather Service Hanford CA
345 AM PDT Thu Mar 28 2024

.KEY MESSAGES...

1. There is a 65 percent chance for at least 8 inches of snow
for elevations above 7,000 feet in Yosemite National Park through
5 PM Thursday.

2. A Wind Advisory will be in effect from 11 AM Thursday through
1 AM Friday for the Kern County Deserts and Mountain Slopes.

3. There is around generally a 60 to 90 percent chance of one
foot of snow or more in the Sierra Nevada above 5,500 feet
Friday afternoon through Sunday, mainly Fresno County north.

4. There is around 55 to 75 percent chance of one inch of rain
or more in the Sierra Nevada foothills and about 25 to 50
percent for the Kern County mountains Friday afternoon through
Sunday.

5. Dry and warming trend is forecast to occur early next week.

&&

.DISCUSSION...
A short wave trough is bringing light to moderate precipitation
to areas mainly north of Kern County. Rainfall amounts thus far
are generally a few hundredths to around one tenth of an inch
across the San Joaquin Valley with one quarter to one half of an
inch in the Mariposa and Madera County portions of the Sierra
Nevada. Precipitation will continue through the morning then
taper off this afternoon. A Winter Weather Advisory remains in
effect above 7000 feet for Yosemite NP outside of the valley and
for the Upper San Joaquin River through 5 PM this afternoon.
There is a 65 percent chance for at least 8 inches of snow above
7000 feet in Yosemite NP outside of the valley. A tightening
onshore surface pressure gradient will result in strong westerly
wind gusts across the Mojave Slopes and Kern County desert today.
A Wind Advisory is in effect for these areas from 11 AM this
morning until 1 AM on Friday. Strongest gusts will occur around
Indian Wells Canyon where the probabilities for 45 mph or higher
gusts are 90 percent.

A stronger storm system is on tap for Friday into the weekend as
energy from the Gulf of Alaska drops south and develops a closed
upper low off the northern California coast. Moist southwesterly
aloft will be focused over central California Friday night into
Saturday morning when the bulk of the precipitation is expected
to occur. The Weather Prediction Center has placed the entire
forecast area outside of the Sierra Nevada under a Marginal Risk
for excessive rainfall on Friday and Saturday. Probabilities for
one inch of rainfall are generally 55 to 75 percent across the
Sierra Nevada foothills and generally 25 to 50 percent over the
Kern County mountains, highest around the Frazier Park and Pine
Mountain Club communities. Snow levels are expected to be near
5000 feet for the majority of the event. Probabilities for one
foot of snowfall from Friday afternoon to Sunday afternoon are
generally 60 to 90 percent over the Sierra Nevada and 40 to 60
percent around Pine Mountain Club. Generally light showers will
continue Saturday afternoon through Sunday then taper off Sunday
night. Snow levels lower to around 4500 feet Sunday morning and
could result in some mixed precipitation along the Tehachapi and
Tejon Passes.

An upper ridge builds in from the eastern Pacific Monday through
Wednesday. A warming trend will result with maximum temperatures
forecast to be around 4 to 8 degrees above climatological normal
by Wednesday. Normal highs across the San Joaquin Valley are in
the lower 70s. Probabilities for a max temperature of 80 degrees
or higher across the SJ Valley on Wednesday generally range from
25 to 50 percent.

&&

.AVIATION...
Areas of MVFR with local mountain obscuring IFR conditions in
precipitation for areas mainly north of Kern County. Otherwise,
VFR conditions will prevail across Central California for at
least the next 24 hours.

&&

.AIR QUALITY ISSUES...
None.

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is high.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.html for additional information
and/or to provide feedback.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...

Wind Advisory from 11 AM this morning to 1 AM PDT Friday for
CAZ337>339.

Winter Weather Advisory above 7000 feet until 5 PM PDT this
afternoon for CAZ323-326.

&&

DCH

weather.gov/hanford

In the hours before

Local storm report, Mar 28, 9:24 AM PDT, 3 hours 44 minutes before
Preliminary Local Storm Report
National Weather Service Hanford CA
924 AM PDT Thu Mar 28 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     Snow             8 NW Hetch Hetchy       38.03N 119.88W
03/28/2024  M6.0 Inch        Tuolumne           CA   Mesonet

            6 inches of snow measured at Lower Kibbie
            Ridge snotel in 24 hours.

0800 AM     Snow             10 NE Hetch Hetchy      38.05N 119.67W
03/28/2024  M10.0 Inch       Tuolumne           CA   Mesonet

            10 inches of snow measured at the Paradise
            Meadow snotel in 24 hours.

0800 AM     Snow             9 SE Hetch Hetchy       37.87N 119.65W
03/28/2024  M7.0 Inch        Tuolumne           CA   Mesonet

            7 inches of snow measured at the White Wolf
            snotel in 24 hours.

0800 AM     Snow             6 ENE Tuolumne Meadows  37.89N 119.26W
03/28/2024  M10.0 Inch       Tuolumne           CA   Mesonet

            10 inches of snowfall measured at Dana
            Meadows Snotel in 24 hours.

0800 AM     Snow             8 SSE Yosemite Valley   37.64N 119.55W
03/28/2024  M6.0 Inch        Mariposa           CA   Mesonet

            6 inches of snowfall measured at Ostrander
            Lake snotel in 24 hours.

0800 AM     Snow             6 WSW Tuolumne Meadows  37.84N 119.45W
03/28/2024  M11.0 Inch       Mariposa           CA   Mesonet

            11 inches of snowfall at Tenaya Lake snotel
            in 24 hours.

0800 AM     Snow             10 WSW Devils Postpile  37.56N 119.24W
03/28/2024  M8.0 Inch        Madera             CA   Mesonet

            8 inches of snowfall measured at Green
            Mountain snotel in 24 hours.

0820 AM     Snow             Devils Postpile         37.63N 119.08W
03/28/2024  M9.0 Inch        Madera             CA   Mesonet

            9 inches of snow measured at Devils Postpile
            snotel in 24 hours.

&&

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 1:28 PM PDTWinter Storm WatchHNXKern14 hr
Mar 28, 1:28 PM PDTWinter Storm WarningHNXFresno, Kern, Madera, Mariposa, Tulare, Tuolumne69 hr

Nearby

Wind Advisories in California, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.